North Carolina, 2007

Damaging Winds in North Carolina, March 2, 2007

March 2, 2007 · NWS RAH · 8 events in 6 counties and zones

An area of low pressure formed ahead of a strong cold front and tracked along a warm front that extended across North Carolina. Strong kinematics from strong low-level jet and powerful 100kt 500mb jet resulted in scattered wind damage across central North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

An area of low pressure formed ahead of a strong cold front and tracked along a warm front that extended across North Carolina. Strong kinematics from strong low-level jet and powerful 100kt 500mb jet resulted in scattered wind damage across central North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 2, 2:55 AM EST, 1 minute earlier.

Area forecast discussion, Mar 2, 2:55 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 AM EST FRI MAR 2 2007

.SHORT TERM /TODAY THROUGH TONIGHT/...

A TORNADO WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA UNTIL 8 AM.

FAVORABLE FACTORS FOR SEVERE CONTINUE TO STEADILY INCREASE OVER THE
SOUTHWEST HALF OF THE CWA WHERE THE SURGE OF WARMER AIR AND
DEWPOINTS WELL INTO THE 60S HAVE ALLOWED MUCAPE VALUES TO APPROACH
OR EXCEED 500 J/KG. NOW THAT THE ATMOSPHERIC DESTABILIZATION HAS
BEGUN... THE PRIMARY MITIGATING FACTOR FOR SEVERE AND/OR TORNADIC
STORMS IS ERODING. INCREDIBLE 0-1 KM STORM RELATIVE HELICITY IS
CURRENTLY OVER 1000 M2/S2 WITH LCL HEIGHTS WELL BELOW THE CRITICAL 1
KM THRESHOLD... THE MORE INTENSE STORMS ACROSS THE SOUTHERN CWA
SHOULD HAVE LITTLE TROUBLE BECOMING TORNADIC IN THE NEXT FEW
HOURS... PARTICULARLY IF ANY OF THEM ENCOUNTER ANY SOURCE OF LOW
LEVEL VORTICITY SUCH AS A WEAK CONVERGENCE BOUNDARY. HOWEVER... THE
INSTABILITY MAY REMAIN A LIMITING FACTOR ACROSS THE FAR NORTHERN
CWA.

SHORT TERM FORECAST NEEDS ONLY MINOR TIMING ADJUSTMENTS. EXPECT POPS
TO DROP DRAMATICALLY WEST TO EAST BETWEEN NOW AND 7 AM AS THE COLD
FRONT SWEEPS EAST. THE TORNADO WATCH WILL LIKELY BE CANCELLED AT
LEAST A FEW HOURS EARLY IN THE FAR WESTERN CWA BASED ON THE EXPECTED
TIMING OF THE FRONT. WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE
MORNING BUT SHOULD DIMINISH SOMEWHAT BY AFTERNOON AS THEY SHIFT TO
THE WSW. CURRENT VERY WARM TEMPERATURES SHOULD DROP BEHIND THE FRONT
THEN RECOVER BACK TO NEAR OR A CATEGORY ABOVE CURRENT NUMBERS. HIGHS
AROUND 60 TO 68 STILL LOOKS REASONABLE. WINDS WILL DIMINISH BY THIS
EVENING AND EXPECT JUST HIGH CLOUDS AT MOST OVERNIGHT. WILL HAVE
LOWS OF 36-44 WITH MINIMAL COLD AIR ADVECTION. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

SATURDAY THROUGH SUNDAY: LATEST MODEL OUTPUT AGREES WELL WITH THE
CURRENT DRY FORECAST THROUGH THE PERIOD. THE STRONG SUBTROPICAL JET
CORE FROM THE NORTHERN GULF STATES THROUGH NC SHOULD KEEP
CONSIDERABLE HIGH CLOUDINESS INTO SATURDAY NIGHT... BEFORE THE JET
DROPS TO THE SOUTHEAST SATURDAY NIGHT WITH THE PASSAGE OF THE
POSITIVELY TILTED MID LEVEL TROUGH AXIS AND SURFACE TROUGH. LOW
LEVEL THICKNESSES ARE JUST A BIT ABOVE NORMAL SATURDAY... BUT
FORECAST SOUNDINGS FOR THE AFTERNOON SHOW FAIRLY STEEP LAPSE RATES
FROM THE SURFACE UP THROUGH 700 MB. HAVE RAISED SATURDAY HIGHS
SLIGHTLY TO 61-69... CLOSER TO THE OLD GFS ENSEMBLE OUTPUT. THE
BRISK SOUTHWEST WIND EXPECTED... ALONG WITH LOW DEWPOINTS... COULD
CREATE BORDERLINE ADVERSE FIRE WEATHER CONDITIONS... HOWEVER THE
FINE FUELS SHOULD BE SUFFICIENTLY MOIST AFTER THIS MORNINGS
RAINFALL TO LIMIT THE DANGER. THE COLD AIR ADVECTION BEGINS IN
EARNEST AFTER DRY COLD FRONTAL PASSAGE SATURDAY NIGHT AND WILL HAVE
LOWS FROM 31 NORTHWEST TO 43 SOUTHEAST. THE GFS CONTINUES TO SHOW
LOW LEVEL THICKNESSES SUNDAY OVER 30 M BELOW NORMAL WITH THE NAM
ABOUT 20 M BELOW NORMAL... WHICH EQUATES TO HIGHS AROUND 50-55
ACROSS THE CWA... IN LINE WITH THE LATEST MOS GUIDANCE. DESPITE THE
DEPARTURE OF THE HIGH CLOUDS SUNDAY... FORECAST SOUNDINGS SHOW
ENOUGH MOISTURE TRAPPED BENEATH THE SUBSIDENCE INVERSION ALOFT FOR
PARTLY SUNNY SKIES MAINLY IN THE AFTERNOON.

MONDAY THROUGH THURSDAY: CONTINUED DRY. THE UPPER VORTEX WOBBLES
ACROSS EASTERN CANADA MONDAY INTO TUESDAY BEFORE LIFTING NORTHEAST
BY WEDNESDAY. THE SURFACE RIDGE BUILDING INTO NC FROM THE SOUTHWEST
STARTS TO MODIFY MONDAY AS THE MID LEVEL FLOW FLATTENS... AND
TEMPERATURES SHOULD REBOUND BACK TOWARD NORMAL FOR TUESDAY AND
WEDNESDAY. THE GFS STILL SHOWS A BACKDOOR FRONT TRYING TO PUSH SOUTH
AND BRING COLD CANADIAN AIR DOWN THROUGH THE MIDATLANTIC REGION FOR
TUESDAY... BUT WITH THE UPPER VORTEX LIFTING OUT AND SHORTWAVE
RIDGING SPREADING IN FROM THE WEST... THIS SHOULD HOLD MOSTLY TO OUR
NORTH AND SHOULD YIELD ONLY MINOR COOLING. WE ARE LIKELY TO SEE
ENHANCED CLOUDS TUESDAY HOWEVER AS AN UPPER JET DIVES DOWN FROM THE
NORTHWEST. EXPECT SOME INCREASE IN CLOUDS LATE WEDNESDAY INTO
THURSDAY WITH THE GFS AND ECMWF INDICATING A MID LEVEL SHORTWAVE
TROUGH APPROACHING FROM THE SOUTHWEST STATES... HOWEVER MOISTURE
AVAILABILITY IS MEAGER AND DRY WEATHER IS STILL ANTICIPATED. -GIH

&&

.AVIATION /06Z-06Z/...

WARM FRONT WILL PUSH NORTH THROUGH KFAY... KRDU... AND KRWI BEFORE
THE COLD FRONT SURGES EAST THROUGH THESE AREAS... ENHANCING THREAT
OF SEVERE WEATHER AND LOW LEVEL WIND SHEAR.

SEVERE WEATHER THREAT AND LLWS WILL CONTINUE UNTIL THE COLD FRONT
PUSHES THROUGH THE REGION ABOUT 2 HOURS EITHER SIDE OF DAYBREAK THIS
MORNING. SURFACE FRONT WILL TO PUSH EAST OF KINT/KGSO BETWEEN 09Z
AND 11Z... REACHING KRDU AND KFAY BETWEEN 11Z AND 13Z... THEN KRWI
AROUND 13Z-14Z.

UNTIL THEN WIDESPREAD RAIN WITH SCATTERED THUNDERSTORMS WILL
PERSIST. CIGS MVFR TO IFR. VSBY WILL BE REDUCED TO MVFR... WITH IFR
IN HEAVY SHOWERS. LLWS OF 60 TO 70 KTS EXPECTED THROUGH FROPA...
THEN GRADUALLY DIMINISHING WIND SHEAR THROUGH 15Z. CLOUDS AND
MOISTURE WILL QUICKLY DEPART BEHIND STRONG FROPA WITH SW WINDS OF 12
TO 22 KT EXPECTED MUCH OF THE DAY. SKY AND VSBY WILL GO TO VFR
BETWEEN 13Z-16Z.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BADGETT
Hazardous weather outlook, Mar 1, 5:10 AM EST, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
510 AM EST THU MAR 1 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-021015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
510 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE STORM SYSTEM WILL APPROACH NORTH CAROLINA FROM THE WEST
TODAY. SOUTHERLY WINDS JUST ABOVE THE SURFACE WILL INCREASE LATER
TODAY...REACHING AS HIGH AS 65 MPH BY EARLY THIS EVENING. THIS
COMBINATION OF STRONG WINDS ALOFT AND A WARM AND MOIST AIR FLOW INTO
THE REGION WILL FAVOR THE DEVELOPMENT OF STRONG TO SEVERE STORMS...
STARTING EARLY THIS EVENING AND CONTINUING OVERNIGHT.

THE STORMS ARE EXPECTED TO ORGANIZE INTO LINES AND BOWING
SEGMENTS... LEADING TO A PRIMARY RISK OF DAMAGING STRAIGHT LINE
WINDS OVER 70 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE... AND MAY
BE EMBEDDED WITHIN A LINE OF STORMS. THE GREATEST THREAT FOR
SEVERE WEATHER WILL EXIST BETWEEN 9 PM THIS EVENING UNTIL AROUND 6
AM FRIDAY MORNING. THE RISK OF SEVERE STORMS WILL BE HIGHEST SOUTH
OF HIGHWAY 64... HOWEVER SEVERE STORMS WILL BE POSSIBLE ANYWHERE
ACROSS CENTRAL NORTH CAROLINA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE STORMS MAY BE OCCURRING VERY EARLY FRIDAY
MORNING ALONG AND EAST OF INTERSTATE 95. OTHERWISE... NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 7 PM TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVATIONS OF SEVERE
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

GIH

In the hours before

Special weather statement, Mar 1, 9:39 PM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EST THU MAR 1 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-020830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
939 PM EST THU MAR 1 2007

...SEVERE STORMS POSSIBLE OVERNIGHT INTO EARLY FRIDAY MORNING
ACROSS CENTRAL NORTH CAROLINA...

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH
CAROLINA OVERNIGHT INTO EARLY FRIDAY MORNING. THE SEVERE WEATHER
THREAT WILL BE GREATEST BETWEEN THE HOURS OF 12 MIDNIGHT THROUGH 9
AM FRIDAY. THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING
STRAIGHT LINE WINDS UP TO 70 MPH AS WELL AS ISOLATED TORNADOES.
WINDS THIS STRONG WILL BE ABLE TO TOPPLE TREES AND POWER LINES AND
CAN DAMAGE MOBILE HOMES AND OUTDOOR STORAGE BUILDINGS. WHILE
SEVERE STORMS ARE POSSIBLE ANYWHERE ACROSS CENTRAL NORTH
CAROLINA...THE POTENTIAL APPEARS TO BE BEST OVER THE SOUTHERN
COUNTIES...MAINLY SOUTH OF HIGHWAY 64.

A STRONG COLD FRONT WILL APPROACH CENTRAL NORTH CAROLINA OVERNIGHT.
SOUTH SURFACE WINDS AHEAD OF THE FRONT WILL PULL WARM MOIST AIR
INTO THE AREA. MEANWHILE SOUTHERLY WINDS JUST OFF THE SURFACE WILL
INCREASE TO AS HIGH AS 65 MPH. AS THE FRONT GETS CLOSER TO CENTRAL
NORTH CAROLINA...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
IN THE WARM MOIST AIR AND SINCE THE WINDS JUST ABOVE THE SURFACE
ARE QUITE STRONG...DAMAGING WIND GUSTS MAY OCCUR.

SINCE THE STORMS WILL OCCUR WHEN MOST FOLKS ARE ASLEEP...HAVING A
NOAA WEATHER RADIO CAN BE CRITICAL AS IT COULD BE THE ONLY
NOTIFICATION YOU RECEIVE ABOUT POTENTIALLY DANGEROUS STORMS
OVERNIGHT. PEOPLE WITH WEATHER RADIOS SHOULD MAKE SURE THEY ARE ON
AND READY TO RECEIVE WEATHER ALERTS. IF YOU DO NOT HAVE A WEATHER
RADIO...KEEP AN EAR OUT OVERNIGHT FOR A SUDDEN INCREASE IN THE WIND
OR DISTANT THUNDER. HAVE A RELIABLE SOURCE OF WEATHER INFORMATION
CLOSE BY SUCH AS A RADIO OR TV.
Special weather statement, Mar 2, 1:51 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
151 AM EST FRI MAR 2 2007

NCZ011-027-028-020715-
EDGECOMBE-HALIFAX-NASH-
151 AM EST FRI MAR 2 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX...NORTHERN NASH AND
NORTHEAST EDGECOMBE COUNTIES THROUGH 215 AM EST...

AT 151 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NASHVILLE...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...GLENVIEW...AND...
BATTLEBORO...WHITAKERS...ENFIELD.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND INFREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. SOME
DOWNED TREE LIMBS ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH
CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

WSS
Special weather statement, Mar 2, 2:05 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
205 AM EST FRI MAR 2 2007

NCZ007-021>024-038-039-020815-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
INCLUDING THE CITIES OF...ROXBORO...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...LEXINGTON...ASHEBORO
205 AM EST FRI MAR 2 2007

...WINDY CONDITIONS WITH SHOWERS TO CONTINUE THROUGH 400 AM...

SHOWERS WILL CONTINUE THROUGH 400 AM. ALONG WITH THE SHOWERS...
WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. THE
HEAVIEST RAIN THROUGH 400 AM IS EXPECTED ACROSS AREAS FROM
LEXINGTON TO ASHEBORO... BURLINGTON AND HILLSBOROUGH. THE COLD
FRONT WILL BE PUSHING EAST INTO THE PIEDMONT TRIAD REGION AROUND
400 AM. THIS WILL INCREASE THE CHANCE OF STRONG WIND GUSTS... TO
POSSIBLY 40 OR 50 MPH. THE THREAT OF SEVERE WEATHER WILL CONTINUE
UNTIL THE COLD FRONT PASSES.

NCZ008>011-025>028-040>043-073>078-083>086-088-089-020815-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
ROANOKE RAPIDS...DURHAM...LOUISBURG...NASHVILLE...ROCKY MOUNT...
PITTSBORO...RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
205 AM EST FRI MAR 2 2007

...WARM FRONT LIFTING NORTH INTO THE SOUTHERN PIEDMONT AND
SANDHILLS WILL INCREASE THE THREAT OF SEVERE WEATHER BETWEEN 200 AM
AND 500 AM...

A WARM FRONT WILL CONTINUE TO MOVE NORTH INTO STANLY...
MONTGOMERY... MOORE... HOKE... AND CUMBERLAND COUNTIES THROUGH 500
AM. MEANWHILE... AND COLD FRONT WILL BEGIN TO ADVANCE INTO THE
SOUTHWEST PIEDMONT BETWEEN 300 AM AND 400 AM. ALONG WITH THE
WIDESPREAD HEAVY SHOWERS AND ISOLATED THUNDERSTORMS... THE THREAT
OF SEVERE WEATHER WILL INCREASE AS THE COLD FRONT BEGINS TO SURGE
EAST... ESPECIALLY FROM WADESBORO AND ALBEMARLE EASTWARD ALONG
THE WARM FRONT TO NEAR RAEFORD... SOUTHERN PINES... LAURINBURG...
AND FAYETTEVILLE. THE RAINFALL RATES WILL ALSO INCREASE ACROSS
THIS REGION BETWEEN 200 AM AND 400 AM. RAINFALL RATES OF ONE HALF
TO ONE INCH PER HOUR WILL OCCUR. THE SEVERE WEATHER THREAT WILL
CONTINUE UNTIL THE COLD FRONT PUSHES THROUGH THE REGION.

PLEASE LISTEN TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BADGETT

The radar

The Raleigh/Durham radar (KRAX), 131 km away, was scanning. The volume nearest the first event began at 07:54 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
March 2, 2:56 AM EST
Where
Montgomery County, 0.89 mi SE of Troy
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.361, -79.889

One tree and large tree limb down. The tree limb broke through the window of a police car.

Thunderstorm Wind, Anson

When
March 2, 3:00 AM EST
Where
Anson County, Wadesboro
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.970, -80.100

Scattered trees down county wide.

Thunderstorm Wind, Moore

When
March 2, 3:29 AM EST
Where
Moore County, 1.13 mi E of Robbins
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
35.430, -79.580

A tree was blown down in the toen of Robbins.

Thunderstorm Wind, Wake

When
March 2, 4:54 AM EST
Where
Wake County, Raleigh Durham Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.870, -78.780

Thunderstorm Wind, Harnett

When
March 2, 5:00 AM EST
Where
Harnett County, 2.83 mi E of Overhills
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.220, -78.980

Numerous trees down on NC 210 just north of the Cumberland County line.

Thunderstorm Wind, Cumberland

When
March 2, 5:00 AM EST
Where
Cumberland County, (Fbg)ft Bragg
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
35.170, -79.000

A 63 mph wind gust was measured at the Fort Bragg site of the RAWS network.

Thunderstorm Wind, Harnett

When
March 2, 5:08 AM EST
Where
Harnett County, 2.08 mi ESE of Coats
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.408, -78.646

Numerous trees down on HWY 27 east of Coats. Numerous power outages also reported.

Thunderstorm Wind, Wake

When
March 2, 5:30 AM EST
Where
Wake County, 9 mi E of Fuquay Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.580, -78.640

Large tree down on NC HWY 42 near Johnston County line. NC HWY 42 blocked.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11560, 11561, 23388, 11564, 11562, 11565, 11563, 11577.